How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Board Certified Veterinarian
Category: Vet
Satisfied Customers: 17100
Experience:  Over 20 years of experience as a veterinarian.
49838867
Type Your Vet Question Here...
Dr. Kara is online now

My Labrador has been taking vetmedin since last Thursday and

Resolved Question:

My Labrador has been taking vetmedin since last Thursday and since then he has diahorrea, vomiting, loss of appetite and lethargy, all of the side effects that can happen. My vet has told me stop time being, his last dose was this morning. When will he start to eat again and get his energy back.
Submitted: 2 years ago.
Category: Vet
Expert:  Dr. Kara replied 2 years ago.
, my name is***** and I have over 20 years of experience as a veterinarian. I'd like to help with your concerns about Buster and the side effects from taking Vetmedin (pimobendan).
This drug is metabolized fairly quickly in the dog. It has a half life (time it takes the drug to be eliminated) of 2 hours. That means that within a day or two most, if not all, of the drug should be gone, and thus he should feel better.
The issue may be however that he may be feeling poorly due to his primary heart disease as well as the Vetmedin. If that's the case his appetite and energy may not fully come back even off the drug.
In the meantime you can try to perk his appetite and ease stomach upset with a homemade bland diet.
A homemade bland diet is a mix of 1/3 boiled, minced, white, skinless chicken or lean, boiled hamburger and 2/3 boiled white rice mixed with some low salt chicken or beef broth to make it easy to lap up and swallow and get in plenty of fluids. Feed small meals frequently.
Best of luck with your fellow, please let me know how things go .
Customer: replied 2 years ago.
Thank you reply
Expert:  Dr. Kara replied 2 years ago.
You are very welcome, my best to you and your pup.
Dr. Kara and other Vet Specialists are ready to help you
Customer: replied 2 years ago.
It appears it was a very bad reaction to the vetmedin, he is now back to normal and currently on a different type of medication.
Expert:  Dr. Kara replied 2 years ago.
Thank you update on Buster. I am pleased to hear that he is well off the Vetmedin and on another medication that is helping to control his heart disease. Take care and please let me know if you have any further questions, Dr. Kara.